Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 107, NWS Amarillo, TX

August 8, 2003Beaver County, Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 8, 2003, 11:17 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 8, 2003, 11:17 PM CDT (04:17 UTC)
Expired
Aug 9, 2003, 12:15 AM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Beaver County, OK, Texas County, OK

The radar

The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2003-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2003-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1977 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 6:45 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 8, 6:45 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT FRI AUG 8 2003

UPDATED ZONES TO REFLECT SHORT TERM POPS ACROSS THE AREA. NUMEROUS
OUTFLOW BOUNDARIES ARE PROVIDING ENOUGH LIFT TO TRIGGER SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS MAINLY IN THE SOUTHERN TEXAS
PANHANDLE THIS EVENING. HIGHER DEWPOINTS ARE BEING ADVECTED FROM THE
EAST WHICH MAY KEEP CONVECTION GOING A LITTLE PAST SUNSET BEFORE
CONDTIONS BECOME MORE STABLE. AROUND MIDNIGHT IS WHEN THE SECOND
ROUND OF CONVECTION IS STILL EXPECTED TO MOVE ACROSS THE AREA.

HENNIG

PREVIOUS DISCUSSION...
210 PM CDT FRI AUG 8 2003

PRIMARY CONCERN IS FOR ORGANIZED CONVECTION TONIGHT WITH LOCALLY
HEAVY RAINFALL.

MORNING MODEL SUITE CONTINUED THEME FOR FAVORABLE MCS DEVELOPMENT
OVER THE NORTHERN AND EASTERN PANHANDLES DURING THE OVERNIGHT HOURS.
THIS AFTERNOON...CONDITIONS WERE ALSO POINTING TOWARD THE LIKELIHOOD
FOR ORGANIZED STORMS WITH SURFACE DEW POINTS SURGING INTO THE MID 60S
OVER PARTS OF THE NORTHERN PANHANDLES. WEAK SURFACE LOW LOCATED
BETWEEN GUYMON AND SPEARMAN PER LATEST SURFACE ANALYSIS WITH DECENT
CONVERGENCE NOTED IN THE LOW LEVEL WIND FIELD. INCREASING LOW LEVEL
INSTABILITY IS APPARENT THIS AFTERNOON WITH CAPE VALUES AROUND 2000
J/KG AND LI/S AROUND MINUS 6 DEGREES.

PRECIPITABLE WATER VALUES SURGE TO NEARLY 2.0 INCHES BY 12Z SATURDAY
OVER THE FAR EASTERN ZONES. HAVE TO AGREE WITH HPC OUTLOOK FOR
ISOLATED EXCESSIVE RAINFALL MAINLY NORTH OF A DALHART TO CHILDRESS
LINE. SO WILL MENTION LOCALLY HEAVY RAINFALL TONIGHT.

HAVE LOWERED MAX TEMPS INTO THE LOWER TO MID 90S SATURDAY. WEAK COOL
SURGE EXPECTED IN THE WAKE OF OVERNIGHT MCS DEVELOPMENT.

FCSTID = 13

AMARILLO    69 92 68 100 / 30 20 10 00
BEAVER      70 92 70 101 / 60 30 10 00
BOISE CITY  64 91 67 96 / 60 10 20 00
BORGER      73 92 72 100 / 50 20 10 00
BOYS RANCH  67 91 69 100 / 20 20 10 00
CANYON      69 92 68 100 / 30 20 10 00
CLARENDON   71 93 72 101 / 50 30 10 00
DALHART     65 91 67 98 / 60 10 20 00
GUYMON      70 91 69 100 / 60 30 10 00
HEREFORD    70 92 68 100 / 20 10 20 00
LIPSCOMB    68 92 70 101 / 60 30 10 00
PAMPA       68 92 70 101 / 50 30 10 00
SHAMROCK    67 93 70 101 / 60 30 10 00
WELLINGTON  71 93 72 102 / 60 30 10 00

.AMA...
TX...NONE.
OK...NONE.
Hazardous weather outlook, Aug 8, 1:00 PM CDT, 10 hours 17 minutes before
OKZ001>003-TXZ001>020-091100-

TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI AUG 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND
TONIGHT. SOME OF THE STORMS WHICH FORM MAY PRODUCE WINDS UP TO 50
MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL...ESPECIALLY NORTHEAST
OF A LINE EXTENDING FROM KENTON OKLAHOMA TO CLARENDON TEXAS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ANDRADE

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.